Alert archive / California / Wind Advisories in 2016
Wind Advisory 33, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Apr 6, 2016, 10:24 AM PDT for Los Angeles County, California. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2016, 10:24 AM PDT (17:24 UTC)
- Expired
- Apr 6, 2016, 2:00 PM PDT
- In force
- 4 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 5.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2369 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
696 WWUS76 KLOX 061724 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1024 AM PDT WED APR 6 2016 CAZ046-053-054-062100- /O.NEW.KLOX.WI.Y.0033.160406T1724Z-160406T2100Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 1024 AM PDT WED APR 6 2016 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. * WINDS...AREAS OF NORTHEAST TO EAST WINDS 15 TO 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH EARLY THIS AFTERNOON. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ044-045-088-062100- /O.NEW.KLOX.WI.Y.0033.160406T1724Z-160406T2100Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...SIMI VALLEY...MOORPARK...NEWBURY PARK... SANTA CLARITA...NEWHALL...VALENCIA 1024 AM PDT WED APR 6 2016 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. * WINDS...AREAS OF NORTHEAST TO EAST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THROUGH EARLY THIS AFTERNOON. ISOLATED GUSTS TO 50 MPH IN THE HILLS ARE POSSIBLE. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ RK
1 follow-up statement
674 WWUS76 KLOX 062103 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 203 PM PDT WED APR 6 2016 CAZ044>046-053-054-088-062215- /O.EXP.KLOX.WI.Y.0033.000000T0000Z-160406T2100Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...SIMI VALLEY...MOORPARK...NEWBURY PARK... LOCKWOOD VALLEY...MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG... SANTA CLARITA...NEWHALL...VALENCIA 203 PM PDT WED APR 6 2016 ...WIND ADVISORY HAS EXPIRED... THE NORTHEAST WINDS WILL CONTINUE TO WEAKEN THROUGH THE AFTERNOON AND EVENING..BUT WILL REMAIN GUSTY AT TIMES. WHILE A FEW ISOLATED LOCATIONS WILL EXPERIENCE WINDS AROUND ADVISORY THRESHOLDS FOR ANOTHER HOUR OR TWO...THE MAJORITY HAVE WEAKENED BELOW THRESHOLDS. THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AS A RESULT. $$ RK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 6, 9:01 AM PDT, 1 hour 23 minutes earlier.
Area forecast discussion, Apr 6, 9:01 AM PDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 901 AM PDT WED APR 6 2016 ISSUED BY NWS SAN DIEGO FOR NWS LOS ANGELES/OXNARD .SYNOPSIS... TEMPERATURES WILL REMAIN WELL ABOVE SEASONAL AVERAGES INTO WEDNESDAY DUE TO HIGH PRESSURE AND OFFSHORE FLOW. A COUPLE OF LOW PRESSURE SYSTEMS WILL BRING COOLER WEATHER AND A CHANCE OF RAIN TO MOST OF THE AREA FOR THE END OF THE WEEK AND THE WEEKEND. THE ACTIVE WEATHER PATTERN MAY CONTINUE INTO EARLY NEXT WEEK. && .SHORT TERM...(TDY-FRI) TODAYS WEATHER FEATURES ARE A 1032 MB SFC HIGH MOVING INTO NEVADA AND A 569DM UPPER LOW 900 MILES SW OF L.A. THE SFC HIGH WILL CREATE OFFSHORE FLOW WHICH WILL HELP TO FURTHER WARM A 500 MB 584 DM ATMOSPHERE. THERE ARE A COUPLE OF FLIES IN THE TEMPERATURE OINTMENT HOWEVER. THE SFC HIGH IS NOT IN PLACE YET AND THIS WILL MAKE THE MORNING OFFSHORE GRADIENTS WEAKER THAN THEY COULD HAVE BEEN. ALSO THERE IS A GRIP OF HIGH LEVEL MOISTURE MOVING UP FROM THE UPPER LOW AND THIS CIRRUS SHIELD WILL ATTENUATE THE SUNSHINE. SO MAX TEMPS WILL BE ABOUT 10 DEGREES ABOVE NORMAL TODAY...WARM BUT NOT EVEN NEAR TO RECORDS. THERE WILL BE SOME LOCAL WINDS GUSTS IN THE MTNS AND THE VLYS THAT WILL EXCEED ADVISORY BUT FOR THE MOST PART THE AREA WILL NOT SEE ADVISORY LEVEL GUSTS AND THERE IS NO NEED FOR ANY WIND ADVISORIES. THE OFFSHORE QUICKLY SWITCHES TO ONSHORE THIS EVENING. THE UPPER LOW ALSO MOVES CLOSER TO THE COAST AND ITS LIFT ALONG WITH THE ONSHORE FLOW WILL BE ENOUGH TO CREATE A LARGE BATCH OF MARINE LAYER STRATUS THAT WILL COVER THE COASTS AND ALMOST ALL OF THE VLYS. THE WEATHER PATTERN WILL CHANGE SHARPLY ON THURSDAY AND SOUTHERN CA WEATHER WILL MORE RESEMBLE PORTLAND'S. THE UPPER LOW OPENS UP INTO A BROAD NEG TILTED TROF AND WILL SWING THROUGH THE AREA. HGTS WILL FALL TO 568 DM. SKIES WILL BE MOSTLY CLOUDY AND THERE WILL BE A CHANCE OF SHOWERS THROUGH THE DAY. THERE IS NO FOCUSING MECHANISM FOR THESE SHOWERS SO THEY WILL BE MORE OF THE OFF AND ON HIT AND MISS VARIETY. RAINFALL AMOUNTS SHOULD STAY UNDER A QUARTER INCH. SNOW LEVELS WILL BE ABOVE 7500 FEET. MAX TEMPS WILL PLUNGE 15 DEGREES OR SO AND MAX TEMPS WILL ABOUT 5 DEGREES BLO NORMAL. A SECOND SYSTEM (THE PARENT SYSTEM FROM THURSDAYS TROF) WILL APPROACH THE AREA FRIDAY. IT WILL SWING A VORT LOBE OVER THE AREA AND THE SHOWERS WILL BE A LITTLE BETTER ORGANIZED THAN ON THURSDAY. THIS VORT LOBE HAS JUST ENOUGH OOMPH TO CREATE A SLIGHT CHC OF TSTMS OVER L.A. COUNTY. RAINFALL AMOUNTS WILL STILL BE VARIABLE BUT SOME AREAS MAY SEE A THIRD OF AN INCH ESP OVER L.A. COUNTY. SNOW LEVELS WILL REMAIN AROUND 7500 FEET. .LONG TERM...(SAT-TUE) HIGH CONFIDENCE THAT A SECOND SYSTEM WILL QUICKLY FOLLOW THE FIRST...BRINGING A GOOD CHANCE FOR SHOWERS SATURDAY AND SUNDAY. BEING FROM THE NORTH...THIS SYSTEM HAS MORE COLD AIR ALOFT THAN THE FIRST...LEADING TO A BETTER POTENTIAL FOR MODERATE SHOWER INTENSITIES. WHILE THUNDERSTORMS REMAIN OUT OF THE FORECAST...A SLIGHT CHANCE WILL BE WARRANTED IF THE PROJECTIONS STAY ON COURSE. SNOW LEVELS WILL FALL...BUT SHOULD NOT GO BELOW 6,000 FEET WHICH MEANS ANY SNOW ACCUMULATIONS WILL STAY ABOVE ANY MAJOR MOUNTAIN ROADS. THERE SHOULD BE LESS VARIABILITY IN THE RAINFALL AMOUNTS WHEN COMPARED TO THE FIRST SYSTEM...MEANING COASTAL/VALLEY AREAS SHOULD SEE MORE BUT FOOTHILL/MOUNTAIN AREA LOOK SIMILAR. A FEW SHOWERS COULD LINGER ON MONDAY...BUT THE TREND SHOULD BE DRIER AND CLEARER. MORE RAIN CHANCES LOOK TO FOLLOW FOR THE MIDDLE OF NEXT WEEK...AS EARLIER AS LATE TUESDAY. && .AVIATION......06/1600Z. KLAX AT 1500Z...RECENT AIRCRAFT SOUNDINGS SHOW THE LOW CLOUD BASES AROUND 700 FEET WITH THE TOP OF THE INVERSION NEAR 2500 FEET WITH A TEMPERATURE OF ABOUT 25 DEGREES CELSIUS. THE LOW CLOUDS HAVE CLEARED OR SCATTERED OUT FROM THE COASTAL TAF LOCATIONS. MVFR TO IFR CIGS ARE EXPECTED AT COASTAL TAF SITES KSBA AND SOUTH STARTING SOMETIME BETWEEN 3Z AND 9Z...KBUR AND KVNY BETWEEN 6Z AND 12Z. FOR KBUR AND KVNY...THERE IS A 30 PERCENT CHANCE THAT VFR CONDS PERSIST BEYOND 12Z. KLAX...LOW CONFIDENCE IN TAF. THERE IS A 40 PERCENT CHANCE OF LIFR CONDS THROUGH 16Z. THERE IS A 20 PERCENT OF GENERALLY LIGHT SHOWERS OR DRIZZLE AFTER 12Z. KBUR...HIGH CONFIDENCE IN VFR CONDITIONS THROUGH 00Z. MODERATE CONFIDENCE IN MVFR CIGS AFTER 05Z. && .MARINE......06/900 AM. LOCAL WIND GUSTS TO 20 KNOTS WILL BE POSSIBLE BELOW THE SANTA MONICA MOUNTAINS THROUGH WEDNESDAY MORNING. PATCHY DENSE FOG IS POSSIBLE THROUGH WEDNESDAY MORNING OVER THE SAN PEDRO AND SANTA MONICA BASINS...AND OUT TO CATALINA ISLAND. THERE IS A 30 PERCENT CHANCE OF SMALL CRAFT CONDITIONS FOR THE OUTER WATERS FROM PIERDAS BLANCAS TO POINT CONCEPTION SOMETIME DURING THE FRIDAY EVENING TO SATURDAY MORNING TIME FRAME. && .LOX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...RORKE AVIATION...RAT/MUNROE MARINE...RAT/MUNROE SYNOPSIS...SUKUP weather.gov/losangeles
Hazardous weather outlook, Apr 6, 10:24 AM PDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1024 AM PDT WED APR 6 2016 CAZ034>041-044>046-051>054-059-087-088-547-548-071300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 1024 AM PDT WED APR 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY GUSTY NORTHEAST WINDS WILL IMPACT THE MOUNTAINS AND SOME VALLEYS OF LOS ANGELES AND VENTURA COUNTIES THROUGH EARLY THIS AFTERNOON...CREATING DRIVING HAZARDS. DENSE FOG WILL IMPACT MUCH OF THE COASTAL WATERS SOUTH OF POINT CONCEPTION TODAY...CREATE HAZARDOUS BOATING CONDITIONS. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY SHOWERS ARE LIKELY THURSDAY THROUGH SUNDAY...WHICH WILL BRING WET ROADWAY CONDITIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KITTELL
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.